Electronic Journal of Probability

Homogeneous Random Measures and Strongly Supermedian Kernels of a Markov Process

Patrick Fitzsimmons and Ronald Getoor

Full-text: Open access

Abstract

The potential kernel of a positive left additive functional (of a strong Markov process $X$) maps positive functions to strongly supermedian functions and satisfies a variant of the classical domination principle of potential theory. Such a kernel $V$ is called a regular strongly supermedian kernel in recent work of L. Beznea and N. Boboc. We establish the converse: Every regular strongly supermedian kernel $V$ is the potential kernel of a random measure homogeneous on $[0,\infty[$. Under additional finiteness conditions such random measures give rise to left additive functionals. We investigate such random measures, their potential kernels, and their associated characteristic measures. Given a left additive functional $A$ (not necessarily continuous), we give an explicit construction of a simple Markov process $Z$ whose resolvent has initial kernel equal to the potential kernel $U_{\!A}$. The theory we develop is the probabilistic counterpart of the work of Beznea and Boboc. Our main tool is the Kuznetsov process associated with $X$ and a given excessive measure $m$.

Article information

Source
Electron. J. Probab., Volume 8 (2003), paper no. 10, 54 p.

Dates
First available in Project Euclid: 23 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464037583

Digital Object Identifier
doi:10.1214/EJP.v8-142

Mathematical Reviews number (MathSciNet)
MR1986842

Zentralblatt MATH identifier
1064.60170

Subjects
Primary: 60J55: Local time and additive functionals
Secondary: 60J45: Probabilistic potential theory [See also 31Cxx, 31D05] 60J40: Right processes

Keywords
Homogeneous random measure additive functional Kuznetsov measure potential kernel characteristic measure strongly supermedian smooth measure

Citation

Fitzsimmons, Patrick; Getoor, Ronald. Homogeneous Random Measures and Strongly Supermedian Kernels of a Markov Process. Electron. J. Probab. 8 (2003), paper no. 10, 54 p. doi:10.1214/EJP.v8-142. https://projecteuclid.org/euclid.ejp/1464037583


Export citation

References

  • Azéma, J.: Noyau potentiel associé à une fonction excessive d'un processus de Markov. Ann. Inst. Fourier (Grenoble) 19 (1969) 495-526.
  • Azéma, J.: Une remarque sur les temps de retour. Trois applications. In Séminaire de Probabilités, VI. Springer, Berlin, 1972, pp. 35-50. Lecture Notes in Math., Vol. 258.
  • Azéma, J.: Théorie générale des processus et retournement du temps. Ann. Sci. École Norm. Sup. (4) 6 (1973) 459-519.
  • Beznea, L., and Boboc, N.: Feyel's techniques on the supermedian functionals and strongly supermedian functions. Potential Anal. 10 (1999) 347-372.
  • Beznea, L., and Boboc, N.: Excessive kernels and Revuz measures. Probab. Theory Related Fields 117 (2000) 267-288.
  • Beznea, L., and Boboc, N.: Smooth measures and regular strongly supermedian kernels generating sub-Markovian resolvents. Potential Anal. 15 (2001) 77-87.
  • Beznea, L., and Boboc, N.: Strongly supermedian kernels and Revuz measures. Ann. Probab. 29 (2001) 418-436.
  • Beznea, L., and Boboc, N.: Fine densities for excessive measures and the Revuz correspondence. Preprint (2002).
  • Blumenthal, R.M. and Getoor, R.K.: Markov Processes and Potential Theory. Academic Press, New York, 1968.
  • Dellacherie, C.: Capacités et Processus Stochastiques. Springer-Verlag, Berlin, 1972.
  • Dellacherie, C.: Autour des ensembles semi-polaires. In Seminar on Stochastic Processes, 1987. Birkhäuser Boston, Boston, MA, 1988, pp. 65-92.
  • Dellacherie, C. and Meyer, P.-A.: Probabilités et Potentiel. Chapitres V à VIII. Hermann, Paris, 1980. Théorie des martingales.
  • Dellacherie, C. and Meyer, P.-A.: Probabilités et Potentiel. Chapitres IX à XI. Hermann, Paris, 1983. Théorie discrète du potential.
  • Dellacherie, C. and Meyer, P.-A.: Probabilités et Potentiel. Chapitres XII-XVI. Hermann, Paris, 1987. Théorie du potentiel associée à une résolvante. Théorie des processus de Markov.
  • Dellacherie, C., Meyer, P.-A. and Maisonneuve, B.: Probabilités et Potentiel. Chapitres XVII-XXIV. Hermann, Paris, 1992. Processus de Markov (fin), Compléments de calcul stochastique.
  • Duncan, R.D. and Getoor, R.K.: Equilibrium potentials and additive functionals. Indiana Univ. Math. J. 21 (1971/1972) 529-545.
  • Dynkin, E.B.: Markov Processes, Vols. I,II. Academic Press, New York, 1965.
  • Dynkin, E.B.: Additive functionals of Markov processes and stochastic systems. Ann. Inst. Fourier (Grenoble) 25 (1975) 177-200.
  • Dynkin, E.B.: Markov systems and their additive functionals. Ann. Probab. 5 (1977) 653-677.
  • Feyel, D.: Représentation des fonctionnelles surmédianes. Z. Wahrsch. verw. Gebiete 58 (1981) 183-198.
  • Feyel, D.: Sur la théorie fine du potentiel. Bull. Soc. Math. France 111 (1983) 41-57.
  • Fitzsimmons, P.J.: Homogeneous random measures and a weak order for the excessive measures of a Markov process. Trans. Amer. Math. Soc. 303 (1987) 431-478.
  • Fitzsimmons, P. J.: Markov processes and nonsymmetric Dirichlet forms without regularity. J. Funct. Anal. 85 (1989) 287-306.
  • Fitzsimmons, P.J. and Getoor, R.K.: A fine domination principle for excessive measures. Math. Z. 207 (1991) 137-151.
  • Fitzsimmons, P.J. and Getoor, R.K.: A weak quasi-Lindelöf property and quasi-fine supports of measures. Math. Ann. 301 (1995) 751-762.
  • Fitzsimmons, P.J. and Getoor, R.K.: Smooth measures and continuous additive functionals of right Markov processes. In Itô's Stochastic Calculus and Probability Theory. Springer, Tokyo, 1996, pp. 31-49.
  • Fukushima, M., Oshima, Y., and Takeda, M.: Dirichlet Forms and Symmetric Markov Processes. Walter de Gruyter & Co., Berlin, 1994.
  • Getoor, R.K.: Excessive Measures. Birkhäuser, Boston, 1990.
  • Getoor, R.K.: Measures not charging semipolars and equations of Schrödinger type. Potential Anal. 4 (1995) 79-100.
  • Getoor, R.K.: Measure perturbations of Markovian semigroups. Potential Anal. 11 (1999) 101-133.
  • Getoor, R.K. and Sharpe, M.J.: Balayage and multiplicative functionals. Z. Wahrsch. verw. Gebiete 28 (1973/74) 139-164.
  • Getoor, R.K. and Sharpe, M.J.: Naturality, standardness, and weak duality for Markov processes. Z. Wahrsch. verw. Gebiete 67 (1984) 1-62.
  • Hirsch, F.: Conditions nécessaires et suffisantes d'existence de résolvantes. Z. Wahrsch. verw. Gebiete 29 (1974) 73-85.
  • Hunt, G.A.: Markoff processes and potentials. I,II. Illinois J. Math. 1 (1957) 44-93, 316-369.
  • Mertens, J.-F.: Strongly supermedian functions and optimal stopping. Z. Wahrsch. verw. Gebiete 26 (1973) 119-139.
  • Meyer, P.-A.: Fonctionelles multiplicatives et additives de Markov. Ann. Inst. Fourier (Grenoble) 12 (1962) 125-230.
  • Mokobodzki, G.: Compactification relative à la topologie fine en théorie du potentiel. In Théorie du potentiel (Orsay, 1983). Springer, Berlin, 1984, pp. 450-473.
  • Revuz, D.: Mesures associées aux fonctionnelles additives de Markov. I. Trans. Amer. Math. Soc. 148 (1970) 501-531.
  • Revuz, D.: Mesures associées aux fonctionnelles additives de Markov. II. Z. Wahrsch. verw. Gebiete 16 (1970) 336-344.
  • Rost, H.: The stopping distributions of a Markov Process. Invent. Math. 14 (1971) 1-16.
  • Sharpe, M.J.: Exact multiplicative functionals in duality. Indiana Univ. Math. J. 21 (1971/72) 27-60.
  • Sharpe, M.: General Theory of Markov Processes. Academic Press, Boston, 1988.
  • Sur, M.G.: Continuous additive functionals of Markov processes and excessive functions. Soviet Math. Dokl. 2 (1961) 365-368.
  • Taylor, J.C.: On the existence of sub-Markovian resolvents. Invent. Math. 17 (1972) 85-93.
  • Taylor, J.C.: A characterization of the kernel $\lim_{\lambda \downarrow 0} V_\lambda$ for sub-Markovian resolvents ($V_\lambda$). Ann. Probab. 3 (1975) 355-357.
  • Volkonskii, V.A.: Additive functionals of Markov processes. Trudy Moskov. Mat. Obsc. 9 (1960) 143-189.